Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 44, NWS Tulsa, OK

July 1, 2007LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 1, 2007, 3:43 AM CDT for LeFlore County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 3:43 AM CDT (08:43 UTC)
Expired
Jul 1, 2007, 6:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 010843
FFWTSA
OKC079-011145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 645 AM CDT

* AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES
  WEST OF SPIRO TO 5 MILES NORTHEAST OF WHITESBORO...MOVING NORTHEAST
  AT 25 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY  
  FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 645 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...PANAMA...WISTER...POTEAU...HOWE...HEAVENER...CAMERON...
  ARKOMA AND POCOLA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3470 9494 3473 9504 3486 9502 3495 9496
      3498 9489 3520 9491 3523 9478 3536 9476
      3528 9464 3533 9460 3530 9451 3538 9444
      3475 9447 3463 9489

$$
3 follow-up statements
000 
WGUS74 KTSA 010920
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 AM CDT SUN JUL 1 2007

OKC079-011145-
LE FLORE OK-
418 AM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR LE
FLORE COUNTY...

AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM ARKOMA TO 
HEAVENER...MOVING NORTHEAST AT 20 MPH. RADAR INDICATES THAT OVER 2  
INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE 
POSSIBLE THROUGH 645 AM CDT AS ADDITIONAL SHOWERS AND THUNDERSTORMS 
MOVE INTO LEFLORE COUNTY FROM THE SOUTHWEST.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3470 9494 3473 9504 3486 9502 3495 9496
      3498 9489 3520 9491 3523 9478 3536 9476
      3528 9464 3533 9460 3530 9451 3538 9444
      3475 9447 3463 9489

$$
000 
WGUS74 KTSA 011010
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT SUN JUL 1 2007

OKC079-011145-
LE FLORE OK-
508 AM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR LE
FLORE COUNTY...

AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAIN OVER A LARGE PART OF LE FLORE COUNTY. 
THE HEAVIEST RAINFALL WAS OCCURING ACROSS SOUTHERN LE FLORE 
COUNTY...GENERALLY SOUTH OF A HEAVENER TO SUMMERFIELD LINE. THIS 
ACTIVITY WAS MOVING NORTHEAST AT 25 MPH. RADAR INDICATES THAT 2 TO 3 
INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE 
POSSIBLE THROUGH 645 AM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE POTEAU...PANAMA...CAMERON...SPIRO...POCOLA AND ARKOMA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3470 9494 3473 9504 3486 9502 3495 9496
      3498 9489 3520 9491 3523 9478 3536 9476
      3528 9464 3533 9460 3530 9451 3538 9444
      3475 9447 3463 9489

$$
000 
WGUS74 KTSA 011148
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
648 AM CDT SUN JUL 1 2007

OKC079-011158-
LE FLORE OK-
648 AM CDT SUN JUL 1 2007

...THE FLASH FLOOD WARNING FOR LE FLORE COUNTY EXPIRED AT 645 AM
CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3470 9494 3473 9504 3486 9502 3495 9496
      3498 9489 3520 9491 3523 9478 3536 9476
      3528 9464 3533 9460 3530 9451 3538 9444
      3475 9447 3463 9489

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:10 AM CDT, 33 minutes earlier.

Area forecast discussion, Jul 1, 3:10 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
310 AM CDT SUN JUL 1 2007

.DISCUSSION...
VERTICALLY STACKED UPPER CIRCULATION NOTED OVER NWRN OSAGE COUNTY
TONIGHT...ALONG WITH A WEAK SURFACE REFLECTION. FLOODING REMAINS A
VERY SERIOUS CONCERN ALONG THE KS BORDER...BUT AT LEAST THEYRE
GETTING A BREAK FROM THE RAINFALL SO FAR TONIGHT. MAIN BAND OF
CONVECTION HAS DEVELOPED ALONG VEERED LOW-LEVEL JET FROM SE OK INTO
NW AR...AND THIS IS DEPICTED QUITE WELL BY THE 00Z NAM.

UPPER CIRCULATION IS EXPECTED TO MOVE VERY LITTLE TODAY AND TONIGHT.
NAM/GFS IN REASONABLE AGREEMENT THIS AFTERNOON DEVELOPING A N-S
BAND OF CONVECTION ACROSS ERN OK...WITH ADDITIONAL LOCALLY HEAVY
RAINFALL POSSIBLE. THIS IS BAD NEWS FOR LOCAL RIVERS...MANY OF
WHICH WILL REMAIN IN MODERATE TO MAJOR FLOOD CONDITIONS. OF
NOTE...THE CANEY RIVER NEAR BARTLESVILLE IS EXPECTED TO CREST NEAR
23 FEET EARLY NEXT WEEK...WHICH WOULD RESULT IN SERIOUS RESIDENTIAL
AND BUSINESS FLOODING. ALSO...THE VERDIGRIS RIVER NEAR LENAPAH IS
FORECAST TO CREST CLOSE TO 40 FEET ON MONDAY...VERY THE NEAR
ALL-TIME RECORD LEVEL SET BACK IN MAY 1943.

WILL KEEP THE CURRENT FLASH FLOOD WATCH AS IS. DAY SHIFT MAY
CONSIDER EXTENDING IT INTO SUNDAY NIGHT.

CHANGES IN THE UPPER PATTERN ARE FORECAST BY EARLY NEXT WEEK. THE
UPPER CIRCULATION IS EXPECTED TO GRADUALLY WEAKEN...WITH THE MAIN
UPPER SHEAR AXIS SAGGING SLOWLY SE OF THE FORECAST AREA. THIS WILL
FOCUS THE GREATEST MOISTURE AND PRECIPITATION FARTHER S INTO
TX...SRN OK AND LA...AWAY FROM THE SWAMPED AREAS OF NE OK/SE KS/SW
MO.

WILL MAINTAIN LOW POPS FOR MUCH OF THE COMING WEEK...AS MOISTURE IS
REALLY NEVER SWEPT OUT OF THE REGION. LATEST GFS NOT NEARLY AS
EMPHATIC WITH FRONTAL PASSAGE LATE NEXT WEEK AS PREVIOUS RUNS WERE
SUGGESTING.

STUCK CLOSE TO GUIDANCE TEMPS FOR MOST OF THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  70  85  72 /  80  50  40  20
FSM   85  70  86  70 /  70  60  60  30
MLC   84  69  85  71 /  60  60  60  30
BVO   81  67  84  69 /  80  50  40  20
FYV   78  68  81  66 /  70  60  50  20
BYV   79  64  81  65 /  70  50  40  20
MKO   84  69  84  70 /  70  60  50  20
MIO   81  66  84  69 /  80  50  30  20
F10   84  69  85  70 /  70  60  50  30
HHW   85  70  86  71 /  60  60  60  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067.

AR...NONE.
&&

SHORT TERM...14
LONG TERM....18
Hazardous weather outlook, Jun 30, 8:00 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SAT JUN 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
800 PM CDT SAT JUN 30 2007

...ADDITIONAL PERIODS OF HEAVY RAINFALL EXPECTED ACROSS NORTHEAST
   OKLAHOMA...

...MAJOR RIVER FLOODING EXPECTED ALONG THE CANEY...VERDIGRIS AND
   DEEP FORK RIVERS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 44.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF
EASTERN
OKLAHOMA THIS EVENING.  THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE OVERNIGHT AS THE LOW LEVEL JET BEGINS TO DEVELOP.
ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE COMMON ON TOP OF
ALREADY SATURATED GROUND THROUGH TONIGHT..ESPECIALLY ACROSS FAR
NORTHEAST OKLAHOMA. THEREFORE THE SIGNIFICANT RISK OF FLOODING WILL
CONTINUE. IN ADDITION...HEAVIER SHOWERS AND THUNDERSTORMS WHICH MAY
OCCUR JUST ABOUT ANYWHERE WILL PRODUCE 1 TO 2 INCH RAINFALL
AMOUNTS IN A VERY SHORT TIME. A FLASH FLOOD WATCH IS IN EFFECT FOR
MUCH OF NORTHEAST OKLAHOMA. SEE /OKCFFATSA/ FOR DETAILS.

IN ADDITION...MAJOR RIVER FLOODING IS EXPECTED ACROSS PORTIONS OF
NORTHEAST OKLAHOMA.  SEE /OKCFLSTSA/ FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS ACROSS NORTHEAST OKLAHOMA SHOULD CONTINUE TO
MONITOR CONDITIONS CLOSELY FOR THE POTENTIAL OF FLOODING AND BE
PREPARED TO ENACT LOCAL FLOOD PROCEDURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LEVEL SYSTEM WILL CONTINUE TO IMPACT THE AREA THROUGH
SUNDAY. HEAVY RAIN AND FLOODING WILL REMAIN A CONCERN AT LEAST
THROUGH SUNDAY...ESPECIALLY OVER NORTHEAST OKLAHOMA. BY EARLY
NEXT WEEK THIS SYSTEM WILL BECOME MORE DISORGANIZED AND MOVE TO
THE SOUTHWEST...HOWEVER MOISTURE WILL REMAIN PLENTIFUL. THUS...
THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE AT LEAST INTO
EARLY NEXT WEEK. THE OVERALL COVERAGE AND ORGANIZATION OF SHOWERS
AND THUNDERSTORMS WILL LIKELY DIMINISH WITH TIME AFTER SUNDAY.
LATEST DATA SUGGESTS THAT DRIER AIR MAY FINALLY MOVE INTO THE
AREA BY THE END OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:47 PM CDTSpecial Weather StatementTSADelaware28 min
Jun 30, 9:12 PM CDTFlash Flood WarningTSAOsage6 hr
Jul 1, 3:23 PM CDTSpecial Weather StatementTSALeFlore67 min
Jul 1, 4:34 PM CDTFlash Flood WarningTSACherokee, Wagoner4 hr
Jul 1, 4:41 PM CDTSpecial Weather StatementTSAPittsburg34 min
Jul 1, 5:11 PM CDTSpecial Weather StatementTSAPushmataha79 min
Jul 1, 5:53 PM CDTFlash Flood WarningTSAMayes4 hr
Jul 1, 6:02 PM CDTFlash Flood WarningTSALatimer, LeFlore, Pushmataha6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.